MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: unknown side deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient with unknown name, race, sex, and gender underwent unspecified breast surgery with a 500cc artoura breast tissue expander and was presented with unknown side deflation.As a result, the expander was explanted on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 9/16/2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The returned device had marking "l" on it.Hence, the deflation side is left.Patient's identifier has been updated to (b)(6) as per paperwork received with device for analysis.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, device evaluation was completed.Device evaluation summary: during evaluation of the sample it was observed to be intact.Leak testing revealed three tears at the union between shell and patch.No other anomalies were observed.Microscopic examination of the edges of the tear gave no indications of instrument damage.No other anomalies observed.Possible causes of deflation of tissue expander include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8995724
Report Number1645337-2019-19050
Device Sequence Number16927155
Product Code LCJ
UDI-Device Identifier00081317009481
UDI-Public00081317009481
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Catalogue NumberTEXP135RH
Device Lot Number7558810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer09/16/2019
10/28/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date09/18/2019
10/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;